MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 RELIAVAC 400 CLOSED WOUND SUCTION KIT; RELIAVAC KIT 400CC

C.R. BARD, INC. (COVINGTON) -1018233 RELIAVAC 400 CLOSED WOUND SUCTION KIT; RELIAVAC KIT 400CC
Catalog Number 0034610
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the reliavac was difficult to inflate the balloon on the day of use.
 
Additional Manufacturer Narrative
The reported event was unconfirmed since the reported failure could not be reproduced.Visual evaluation of the returned sample noted one opened (without original packaging), reliaivac evacuator.Visual inspection of the sample noted no obvious visible defects.Concomitant, in-house evacuator tubing was attached to port a of the evacuator and used to suction in methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water).The balloon fully inflated with no difficulty and port b was closed off to create negative pressure.The device was able to successfully suction 400cc of solution and expel without issue.This meets the acceptance criteria.A device history record review was not required per the investigation.The instructions for use were found adequate and state the following: "10.Attaching to auxiliary suction: 10.I.) insert suction adapter into outlet port.10.Ii.) attach wall suction tubing to suction adapter.10.Iii.) during auxiliary suction, balloon will inflate and exudates will flow over balloon surface.10.Iv.) to discontinue auxiliary suction, remove suction adapter and close outlet port.Note: do not use with wall suction in excess of 210mm hg.11.To establish suction: 11.I.) open outlet port.11.Ii.) pump bulb until balloon fills container.11.Iii.) close outlet port.Note: hissing sound is normal and stops when maximum suction pressure is reached.Possible reflux of fluid to the patient is reduced during reliavac® evacuator reactivation by a built-in anti-reflux valve in the inlet port.12.To empty container: 12.I.) open outlet port.12.Ii.) invert unit.12.Iii.) pump bulb to empty quickly.13.To re-establish suction: - repeat step ¿11¿ above.Note: reflux of fluid to the patient is minimized during reactivation by a built-in anti-reflux valve on inlet port.14.To read fluid volume: 14.I.) open outlet port.14.Ii.) allow balloon to deflate.14.Iii.) read volume.Important: a.Check for fluid entering reliavac® evacuator.Lack of flow may indicate the following: i.All exudates have been removed.Ii.Wound drain is clogged and may require irrigation & aspiration (consult physician).Iii.Auxiliary wall suction pressure is above 210 mm hg.Iv.Deflated balloon: check all connections for air leak and drain perforations for exposure above the skin and follow step ¿11¿ above.If still deflated, replace the evacuator.B.When not using auxiliary suction during surgical wound closure, several activations of the reliavac® evacuator may be required to establish suction because of the following: i.Air entering partially closed wound.Ii.An operative air pocket." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
RELIAVAC 400 CLOSED WOUND SUCTION KIT
Common Device Name
RELIAVAC KIT 400CC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9520836
Report Number1018233-2019-08243
Device Sequence Number2783972
Product Code GCY
UDI-Device Identifier00801741049125
UDI-Public(01)00801741049125
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number0034610
Device Lot NumberNGDS2680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer01/26/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1